Were you newly diagnosed or switched? Do you administer it yourself? Are you considering switching again? If yes, why?
Welcome to DC! I have been getting IgG infusions since 2004 when I was diagnosed with multiple myeloma. For about 4 years, I was given IV Gamunex once per month. My veins wouldn't support an IV anymore, so my doctor switched me to the subcutaneous Vivaglobin. I did the Sub-Q treatments once per week for a couple of years. The manufacturer, CSL Behring, stopped making Vivaglobin, so I was switched to Hizentra. I'm happy with the switch. It is a 20% solution rather than 10% for the other Sub-Q (Gammagard), which means you can have fewer needle sites. I do my own treatment every week and infuse into either my belly or upper, inside thigh. The needles are itty, bitty small and really don't hurt. I take benadryl with every infusion. Each infusion takes 1-1/2 to 2 hours, depending on how many mL you have to infuse. A nurse will come to the house to train you to do the treatment the first time, or possibly your doctor's office will train you.
It depends on your insurance. Side effects I've had are headache, infusion site swelling/redness, leg cramping, fatigue. The benadryl helps with all of these side effects, and by the next day, I feel fine. Also, CSL Behring, has a program called the Assurance Plan on Hizentra. They can tell you more about it. Hizentra costs 2-3 times as much as the IV Gamunex and must be infused weekly, rather than monthly. For me, Hizentra causes fewer side effects than Gamunex, plus I do not need a viable vein for the treatment. I'll add you as a friend so that you can send me a private question if I can answer any other questions for you. Best wishes.
- Hizentra Information for Consumers
- Hizentra Information for Healthcare Professionals (includes dosage details)
- Side Effects of Hizentra (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Primary Immunodeficiency Syndrome - My thighs are getting tired of being pin cushions... what other?
Posted 10 Nov 2010 • 3 answers
Posted 13 Feb 2016 • 0 answers
Just did my first dose of Hizentra yesterday and didn't feel so well today. I weighed and had gained
Posted 23 Feb 2016 • 1 answer
Posted 7 Aug 2016 • 0 answers
Posted 4 days ago • 1 answerFAQ by Drugs.com